zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On shifted Jacobi spectral method for high-order multi-point boundary value problems. (English) Zbl 1251.65112
Summary: This paper reports a spectral tau method for numerically solving multi-point boundary value problems (BVPs) of linear high-order ordinary differential equations. The construction of the shifted Jacobi tau approximation is based on conventional differentiation. This use of differentiation allows the imposition of the governing equation at the whole set of grid points and the straight forward implementation of multiple boundary conditions. Extension of the tau method for high-order multi-point BVPs with variable coefficients is treated using the shifted Jacobi Gauss-Lobatto quadrature. The shifted Jacobi collocation method is developed for solving nonlinear high-order multi-point BVPs. The performance of the proposed methods is investigated by considering several examples. Accurate results and high convergence rates are achieved.

65L10Boundary value problems for ODE (numerical methods)
34B05Linear boundary value problems for ODE
34B10Nonlocal and multipoint boundary value problems for ODE
34B15Nonlinear boundary value problems for ODE
65L60Finite elements, Rayleigh-Ritz, Galerkin and collocation methods for ODE
65L20Stability and convergence of numerical methods for ODE
Full Text: DOI
[1] Aliabadi, M. H.; Ortiz, E. L.: Numerical treatment of moving and free boundary value problems with the tau method, Comput math appl 35, 53-61 (1998) · Zbl 0999.65110 · doi:10.1016/S0898-1221(98)00044-3
[2] Ali, J.; Islam, S.; Siraj-Ul-Islam; Zaman, G.: The solution of multipoint boundary value problems by the optimal homotopy asymptotic method, Comput math appl 59, 2000-2006 (2010) · Zbl 1189.65154 · doi:10.1016/j.camwa.2009.12.002
[3] Bai, C.; Fang, J.: Existence of multiple positive solutions for nonlinear m-point boundary value problems, J math anal appl 281, 76-85 (2003) · Zbl 1030.34026 · doi:10.1016/S0022-247X(02)00453-5
[4] Bhrawy, A. H.; Alofi, A. S.: A Jacobi -- Gauss collocation method for solving nonlinear Lane -- Emden type equations, Commun nonlinear sci numer simulat 17, 62-70 (2012) · Zbl 1244.65099
[5] Bhrawy, A. H.; Alofi, A. S.; Ezzeldeen, S. S.: A quadrature tau method for variable coefficients fractional differential equations, Appl math lett 24, 2146-2152 (2011) · Zbl 1269.65068
[6] J.P. Boyd, Chebyshev and Fourier Spectral Methods, Dover, (2001). · Zbl 0994.65128
[7] Canuto, C.; Hussaini, M. Y.; Quarteroni, A.; Zang, T. A.: Spectral methods: fundamentals in single domains, (2006) · Zbl 1093.76002
[8] Charalambides, M.; Waleffe, F.: Spectrum of the Jacobi tau approximation for the second derivative operator, SIAM J numer anal 46, 280-294 (2008) · Zbl 1160.65326 · doi:10.1137/060665907
[9] Doha, E. H.: On the construction of recurrence relations for the expansion and connection coefficients in series of Jacobi polynomials, J phys A: math gen 37, 657-675 (2004) · Zbl 1055.33007 · doi:10.1088/0305-4470/37/3/010
[10] Doha, E. H.; Bhrawy, A. H.: Efficient spectral-Galerkin algorithms for direct solution for second-order differential equations using Jacobi polynomials, Numer algorithms 42, 137-164 (2006) · Zbl 1103.65119 · doi:10.1007/s11075-006-9034-6
[11] Doha, E. H.; Bhrawy, A. H.: Efficient spectral-Galerkin algorithms for direct solution of fourth-order differential equations using Jacobi polynomials, Appl numer math 58, 1224-1244 (2008) · Zbl 1152.65112 · doi:10.1016/j.apnum.2007.07.001
[12] Doha, E. H.; Bhrawy, A. H.; Hafez, R. M.: A Jacobi -- Jacobi dual-Petrov -- Galerkin method for third- and fifth-order differential equations, Math comput modell 53, 1820-1832 (2011) · Zbl 1219.65077 · doi:10.1016/j.mcm.2011.01.002
[13] Doha, E.H., Bhrawy, A.H., Hafez, R.M.: A Jacobi dual-Petrov -- Galerkin method for solving some odd-order ordinary differential equations, Abstr Appl Anal 2011, p. 21, <doi:10.1155/2011/947230> (2011). · Zbl 1216.65086 · doi:10.1155/2011/947230
[14] Dawkins, P. T.; Dunbar, S. R.; Douglass, R. W.: The origin and nature of spurious eigenvalues in the spectral tau method, J comput phys 147, 441-462 (1998) · Zbl 0924.65077 · doi:10.1006/jcph.1998.6095
[15] El-Daou, M. K.; Ortiz, E. L.: Error analysis of the tau method: dependence of the error on the degree and the length of the interval of approximation, Comput math appl 25, 33-45 (1992) · Zbl 0772.65054 · doi:10.1016/0898-1221(93)90310-R
[16] El-Daou, M. K.: A posteriori error bounds for the approximate solution of second-order odes by piecewise coefficients perturbation methods, J comput appl math 189, 51-66 (2006) · Zbl 1104.65084 · doi:10.1016/j.cam.2005.01.006
[17] B. Fornberg, A Practical Guide to Pseudospectral Methods, CUP (1998). · Zbl 0912.65091
[18] Haque, M.; Baluch, M. H.; Mohsen, M. F. N.: Solution of multiple point, nonlinear boundary value problems by method of weighted residuals, Int J comput math 19, 69-84 (1986) · Zbl 0653.65059 · doi:10.1080/00207168608803505
[19] Henderson, J.: Five-point boundary value problems for third-order differential equations by solution matching, Math comput model 42, 133-137 (2005) · Zbl 1088.34508 · doi:10.1016/j.mcm.2004.04.007
[20] Hosseini, S. M.; Shahmorad, S.: Tau numerical solution of Fredholm integro-differential equations with arbitrary polynomial bases, Appl math model 27, 145-154 (2003) · Zbl 1047.65114 · doi:10.1016/S0307-904X(02)00099-9
[21] Hosseini, S. M.; Shahmorad, S.: Numerical piecewise approximate solution of Fredholm integrodifferential equations by the tau method, Appl math model 29, 1005-1021 (2005) · Zbl 1099.65136 · doi:10.1016/j.apm.2005.02.003
[22] Liu, G. R.; Wu, T. Y.: Multiple boundary value problems by differential quadrature method, Math comput model 35, 215-227 (2002) · Zbl 0999.65074 · doi:10.1016/S0895-7177(01)00160-1
[23] Luke, Y.: The special functions and their approximations, The special functions and their approximations 2 (1969) · Zbl 0193.01701
[24] Ma, R.: Existence theorems for a second-order three-point boundary value problem, J math anal appl 212, 430-442 (1997) · Zbl 0879.34025 · doi:10.1006/jmaa.1997.5515
[25] Meyer, G. H.: Initial value methods for boundary value problems, (1973) · Zbl 0304.34018
[26] Moshinsky, M.: Sobre los problemas de condiciones a la frontiera en una dimension de caracteristicas discontinuas, Bol soc mat mex 7, 10-25 (1950)
[27] Landriani, G. Sacchi: Spectral tau approximation of the two-dimensional Stokes problem, Numer math 52, 683-699 (1988) · Zbl 0629.76037 · doi:10.1007/BF01395818
[28] Shen, J.: A spectral-tau approximation for the Stokes and Navier -- Stokes equations, Math model numer anal 22, 677-693 (1988) · Zbl 0657.76031
[29] Timoshenko, S.: Theory of elastic stability, (1961)
[30] Tang, J. G.; Ma, H. P.: Single and multi-interval Legendre tau-methods in time for parabolic equations, Adv comput math 17, 349-367 (2002) · Zbl 1002.65111 · doi:10.1023/A:1016273820035
[31] Tirmizi, I. A.; Twizell, E. H.; Siraj-Ul-Islam, A.: A numerical method for third-order non-linear boundary-value problems in engineering, Int J comput math 82, 103-109 (2005) · Zbl 1065.65098 · doi:10.1080/0020716042000261469